Alert archive / Illinois / River Flood Warnings in 2021

River Flood Warning 52, NWS Paducah, KY

July 19, 2021Jackson County, Illinois

NWS Paducah, KY issued this river flood warning at Jul 19, 2021, 8:40 PM CDT for Jackson County, Illinois. It took effect at Jul 20, 2021, 1:00 AM CDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jul 19, 2021, 8:40 PM CDT (01:40 UTC)
In effect from
Jul 20, 2021, 1:00 AM CDT
Expired
Jul 24, 2021, 3:45 PM CDT
In force
5 days
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Jackson County, IL

The radar

The Paducah radar (KPAH), 89 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Muddy River at Murphysboro (MURI2). The gauge peaked at 24.84 ft at Jul 21, 2021, 10:00 PM CDT.

actionminormoderate202507/2007/2107/2207/2307/2407/25
Action stage
20 ft
Minor stage
22 ft
Moderate stage
28 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05599490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

677 
WGUS43 KPAH 200140
FLWPAH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Paducah KY
840 PM CDT Mon Jul 19 2021

...The National Weather Service in Paducah KY has issued a Flood 
Warning for the following rivers in Illinois...

  Big Muddy River near Murphysboro affecting Jackson County.

.Recent heavy rains are causing rises on the the Big Muddy River.  
It is expected to crest just above flood stage Tuesday morning.

For the Big Muddy River...including Murphysboro...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

&&


ILC077-210000-
/O.NEW.KPAH.FL.W.0052.210720T0600Z-210721T0000Z/
/MURI2.1.ER.210720T0600Z.210720T1200Z.210720T1800Z.NO/
840 PM CDT Mon Jul 19 2021

The National Weather Service in Paducah has issued a

* Flood Warning for
  the Big Muddy River near Murphysboro.
* From late tonight to tomorrow evening.
* At 8:00 PM CDT Monday the stage was 21.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 22.2 feet tomorrow morning. 
  It will then fall below flood stage early tomorrow afternoon.
* Impact...At 22.0 feet, Minor flooding occurs affecting mainly low 
  lying areas.


&&

LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
      3760 8941 3760 8947

$$

PAH
8 follow-up statements
018 
WGUS83 KPAH 201551
FLSPAH

Flood Statement
National Weather Service Paducah KY
1051 AM CDT Tue Jul 20 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Big Muddy River near Murphysboro affecting Jackson County.

.Heavy rain late last week and over the weekend is continuing to 
cause rises on the Big Muddy at Murphysboro.  It is expected to 
crest this evening just under 2 feet above flood stage, then fall 
below flood stage early Thursday.

For the Big Muddy River...including Murphysboro...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

&&


ILC077-211800-
/O.EXT.KPAH.FL.W.0052.000000T0000Z-210722T1200Z/
/MURI2.1.ER.210720T0355Z.210721T0000Z.210722T0600Z.NO/
1051 AM CDT Tue Jul 20 2021

...The Flood Warning is now in effect until Thursday morning...

The Flood Warning continues for
  the Big Muddy River near Murphysboro.
* Until Thursday morning.
* At 10:00 AM CDT Tuesday the stage was 23.3 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 23.8 feet 
  this evening. It will then fall below flood stage early Thursday 
  morning.


&&

LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
      3760 8941 3760 8947

$$

PAH
019 
WGUS83 KPAH 210320
FLSPAH

Flood Statement
National Weather Service Paducah KY
1020 PM CDT Tue Jul 20 2021

...The Flood Warning continues for the following rivers in 
Illinois...

  Big Muddy River near Murphysboro affecting Jackson County.

.Heavy rain late last week and over the weekend is continuing to 
cause rises on the Big Muddy at Murphysboro.  It is expected to 
crest early Wednesday just over 2 feet above flood stage, then fall 
below flood stage early Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

&&


ILC077-211700-
/O.CON.KPAH.FL.W.0052.000000T0000Z-210722T1200Z/
/MURI2.1.ER.210720T0355Z.210721T0230Z.210722T0600Z.NO/
1020 PM CDT Tue Jul 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Big Muddy River near Murphysboro.
* Until Thursday morning.
* At 9:30 PM CDT Tuesday the stage was 24.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  Thursday morning and continue falling to 10.2 feet Tuesday morning.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division / 
  Plum Street area.


&&

LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
      3760 8941 3760 8947

$$

York
739 
WGUS83 KPAH 211325
FLSPAH

Flood Statement
National Weather Service Paducah KY
825 AM CDT Wed Jul 21 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Big Muddy River near Murphysboro affecting Jackson County.

.Heavy rain late last week and over the weekend continues to 
cause rises on the Big Muddy at Murphysboro.  It is expected to 
crest tonight at 3 feet above flood stage, then fall 
below flood stage early Saturday.

For the Big Muddy River...Murphysboro...Minor flooding is forecast.

Additional information is available at www.weather.gov.

&&


ILC077-221530-
/O.EXT.KPAH.FL.W.0052.000000T0000Z-210724T1300Z/
/MURI2.1.ER.210720T0355Z.210722T0600Z.210724T0700Z.NO/
825 AM CDT Wed Jul 21 2021

...The Flood Warning is now in effect until Saturday morning...

The Flood Warning continues for
  the Big Muddy River near Murphysboro.
* Until Saturday morning.
* At 8:00 AM CDT Wednesday the stage was 24.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.0 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Saturday morning.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division / 
  Plum Street area.


&&

LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
      3760 8941 3760 8947

$$

PAH
714 
WGUS83 KPAH 220203
FLSPAH

Flood Statement
National Weather Service Paducah KY
903 PM CDT Wed Jul 21 2021

...The Flood Warning continues for the following river in Illinois...

  Big Muddy River near Murphysboro.

.Heavy rain late last week and over the weekend continues to 
cause rises on the Big Muddy at Murphysboro.  It is expected to 
crest tonight at 3 feet above flood stage, then fall 
below flood stage early Saturday.

For the Big Muddy River...including Murphysboro...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.

&&


ILC077-230415-
/O.CON.KPAH.FL.W.0052.000000T0000Z-210724T1300Z/
/MURI2.1.ER.210720T0355Z.210722T0600Z.210724T0700Z.NO/
903 PM CDT Wed Jul 21 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Big Muddy River near Murphysboro.
* Until Saturday morning.
* At 8:30 PM CDT Wednesday the stage was 24.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.0 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Saturday morning.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division / 
  Plum Street area.


&&

LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
      3760 8941 3760 8947

$$

AL
277 
WGUS83 KPAH 221417
FLSPAH

Flood Statement
National Weather Service Paducah KY
917 AM CDT Thu Jul 22 2021

...The Flood Warning continues for the following rivers in 
Illinois...

  Big Muddy River near Murphysboro affecting Jackson County.

.The Big Muddy River has crested and will slowly fall, going below 
flood stage on Saturday.

For the Big Muddy River...including Murphysboro...Minor flooding is 
forecast.

Additional information is available at www.weather.gov.

&&


ILC077-231630-
/O.CON.KPAH.FL.W.0052.000000T0000Z-210724T1300Z/
/MURI2.1.ER.210720T0355Z.210722T0630Z.210724T0700Z.NO/
917 AM CDT Thu Jul 22 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Big Muddy River near Murphysboro.
* Until Saturday morning.
* At 8:30 AM CDT Thursday the stage was 24.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  Saturday morning.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division / 
  Plum Street area.


&&

LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
      3760 8941 3760 8947

$$

PAH
292 
WGUS83 KPAH 231447
FLSPAH

Flood Statement
National Weather Service Paducah KY
947 AM CDT Fri Jul 23 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Big Muddy River near Murphysboro affecting Jackson County.

.River levels are falling along the Big Muddy River at Murphysboro 
and are expected to fall below flood stage on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

&&


ILC077-241700-
/O.EXT.KPAH.FL.W.0052.000000T0000Z-210725T0000Z/
/MURI2.1.ER.210720T0355Z.210722T0630Z.210724T1800Z.NO/
947 AM CDT Fri Jul 23 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Big Muddy River near Murphysboro.
* Until tomorrow evening.
* At 9:00 AM CDT Friday the stage was 23.8 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon.
* Impact...At 24.0 feet, Some minor flooding in S 3rd & Division / 
  Plum Street area.


&&

LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
      3760 8941 3760 8947

$$

SP
646 
WGUS83 KPAH 241535
FLSPAH

Flood Statement
National Weather Service Paducah KY
1035 AM CDT Sat Jul 24 2021

...The Flood Warning is extended for the following rivers in 
Illinois...

  Big Muddy River near Murphysboro affecting Jackson County.

.River levels continue to fall along the Big Muddy River and will 
fall below flood stage at Murphysboro this afternoon.

Additional information is available at www.weather.gov.

&&


ILC077-250130-
/O.EXT.KPAH.FL.W.0052.000000T0000Z-210725T0130Z/
/MURI2.1.ER.210720T0355Z.210722T0630Z.210724T1930Z.NO/
1035 AM CDT Sat Jul 24 2021

...The Flood Warning is now in effect until this evening...

The Flood Warning continues for
  the Big Muddy River near Murphysboro.
* Until this evening.
* At 10:00 AM CDT Saturday the stage was 22.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  afternoon.
* Impact...At 22.0 feet, Minor flooding occurs affecting mainly low 
  lying areas.


&&

LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
      3760 8941 3760 8947

$$

SP
652 
WGUS83 KPAH 242045
FLSPAH

Flood Statement
National Weather Service Paducah KY
345 PM CDT Sat Jul 24 2021

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Big Muddy River near Murphysboro affecting Jackson County.

.The river level has fallen below flood stage at Murphysboro this 
afternoon.

ILC077-242145-
/O.CAN.KPAH.FL.W.0052.000000T0000Z-210724T2045Z/
/MURI2.1.ER.210720T0355Z.210722T0630Z.000000T0000Z.NO/
345 PM CDT Sat Jul 24 2021

...The Flood Warning for the Big Muddy River near Murphysboro has 
been cancelled...

The Flood Warning is cancelled for
  the Big Muddy River near Murphysboro.
* At 3:00 PM CDT Saturday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Forecast...The river is expected to fall to 13.8 feet Saturday 
  morning.


&&

LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
      3760 8941 3760 8947

$$

York

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jul 19, 6:33 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 19, 6:33 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
633 PM CDT Mon Jul 19 2021

.UPDATE...
Issued at 633 PM CDT Mon Jul 19 2021

Updated aviation discussion for the 00Z TAF issuance.

&&

.SHORT TERM...(Tonight through Wednesday night)
Issued at 300 PM CDT Mon Jul 19 2021

A short stretch of dry weather will continue through Wednesday
night. The northern edge of showers and storms associated with the
tight cyclonic circulation over Tennessee has come right up to
the state line. A few isolated showers made their way into the
Ozark foothills this afternoon, perhaps triggered by upslope
easterly flow.

The impressive compact circulation over Tennessee continues to
drift southeast, making it unlikely our region will be affected
any more than it is now. Despite plenty of sun, the drier
northeast flow has stabilized the atmosphere. Mixed layer capes
are generally below 1000 at mid-afternoon as far west as the I-55
corridor.

High res cam models lend confidence to a dry forecast tonight and
Tuesday, although it may be another close call Tuesday for
southern border counties. The northeast winds will suppress temps
and dew points. Highs Tuesday will likely be very similar to
today. Dew points in the mid 60s will continue east of the
Mississippi. Overnight lows will be in the mid to upper 60s.

On Wednesday, the headline-making 500 mb ridge that has been
stationary over the Western states this summer will nose eastward
into the mid Mississippi Valley. As a result, temperatures and
humidity levels will tick up and cloudiness will be minimal.

.LONG TERM...(Thursday through Monday)
Issued at 300 PM CDT Mon Jul 19 2021

Warm moist air already in place and the approach of a weak upper
level wave will result in some diurnally driven convection on
Thursday, mainly across the southern half of the PAH forecast area.
Kept pops in the slight to low chance category, with dry conditions
returning by Thursday evening.  The same scenario will play out on
Friday, with a bit better chances and coverage, and the best chances
again will be across portions of west Kentucky.

Over the weekend, the forecast becomes a bit murkier with some
models trending a little drier with just one or two weak upper level
waves potentially continuing our diurnally driven convection.  Upper
level ridging will become better developed over the southern and
central Plains region, lowering confidence in our precipitation
chances.  Despite this ridging to our west, it still looks like some
showers and storms will be possible east of the Mississippi River
Saturday afternoon.  The potential will retreat somewhat northeast
Saturday night, then chances will increase on Sunday across our
entire area, with the best chances remaining east of the Mississippi
River.  Will go with slight to low chances continuing into Sunday
night and Monday for now, keeping them in lower categories due to
lower confidence.

South to southwest flow through the extended will give us near
normal temperatures Thursday and Friday, then above normal Saturday
through Monday.

&&

.AVIATION...
Issued at 633 PM CDT Mon Jul 19 2021

VFR conditions are expected to continue through the TAF period.
Cloud cover should diminish this evening, leaving a few mid-level
and high clouds through the night and tomorrow. Winds will
continue to be out of the northeast, light tonight, then
increasing to around 10 kts with gusts of 15+ tomorrow.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...ATL
SHORT TERM...MY
LONG TERM...RST
AVIATION...ATL
Hazardous weather outlook, Jul 19, 3:44 AM CDT, 16 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
344 AM CDT Mon Jul 19 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
344 AM CDT Mon Jul 19 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A possibility of isolated thunderstorms exists this afternoon
near the Arkansas and Tennessee state lines.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A chance of mainly afternoon thunderstorms is forecast for all or
a portion of the region Thursday through Sunday. Locally heavy
rainfall and lightning will be the primary concerns.

Afternoon heat index values are forecast to top out near 100 degrees
Saturday and Sunday over southeast Missouri, the western half of
southern Illinois, and the Purchase Area of western Kentucky.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

River Flood Warnings in Illinois, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.